Alert archive / Ohio / Special Weather Statements in 2011

Special Weather Statement, NWS Wilmington, OH

August 19, 2011Franklin County, Ohio

NWS Wilmington, OH issued this special weather statement at Aug 19, 2011, 5:13 PM EDT for Franklin County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 5:13 PM EDT (21:13 UTC)
Expired
Aug 19, 2011, 6:15 PM EDT
In force
62 min
Issued by
NWS Wilmington, OH

County Franklin County, OH

The radar

The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WWUS81 KILN 192113
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EDT FRI AUG 19 2011

OHZ055-065-192215-
FAIRFIELD OH-FRANKLIN OH-
513 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN AND
NORTHWESTERN FAIRFIELD COUNTIES THROUGH 615 PM EDT...

AT 510 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW
ROME...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM. 

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GROVE CITY...BEXLEY...
PICKERINGTON...GROVEPORT AND CANAL WINCHESTER.

ALSO...NEW ROME...LINCOLN VILLAGE...MARBLE CLIFF...VALLEYVIEW...
HARRISBURG...GRANDVIEW HEIGHTS...URBANCREST AND OBETZ ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3975 8274 3978 8283 3979 8283 3980 8284
      3981 8324 3992 8325 3993 8323 3999 8325
      4003 8320 3991 8270

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:51 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 19, 3:51 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT FRI AUG 19 2011

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL DISSIPATE ACROSS THE REGION THIS
EVENING...ALLOWING WEAK HIGH PRESSURE TO BUILD INTO THE AREA. WEAK
HIGH PRESSURE WILL THEN SLIDE OFF TO THE EAST ON SATURDAY. A
DIGGING UPPER LEVEL TROUGH ACROSS THE GREAT LAKES SATURDAY NIGHT
AND SUNDAY WILL SEND A COLD FRONT THROUGH THE REGION.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
REMNANT WEAK FRONTAL BOUNDARY WAS LOCATED ACROSS THE NRN CWFA THIS
AFTERNOON. MEANWHILE...A DECAYING MCS WAS PUSHING THROUGH
KENTUCKY. MCS CLOUD SHIELD AND LIGHT PCPN ASSOCD WITH IT WILL
SHIFT OFF TO THE SE THIS EVENING. CONVECTION ASSOCD WITH WEAK
FRONTAL BOUNDARY SHOULD DISSIPATE AFTER SUNSET AS THE AIRMASS
STABILIZES AND THE BOUNDARY WASHES OUT. THEREAFTER...A SHORTWAVE
RIDGE IS FORECAST TO MOVE INTO THE AREA...AS WELL AS WEAK HIGH
PRESSURE AT THE SURFACE. PARTLY CLOUDY TO MOSTLY CLOUDY SKIES THIS
EVENING WILL GIVE WAY TO MOSTLY CLEAR SKIES OVERNIGHT. LOWS WILL
RANGE FROM THE LOWER TO MID 60S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
WEAK HIGH PRESSURE AT THE SURFACE AND ALOFT WILL MOVE EAST OF THE
AREA ON SATURDAY. AM EXPECTING A GOOD DEAL OF SUNSHINE BEFORE
CLOUDS BEGIN TO INCREASE FROM THE WEST AHEAD OF NEXT WEATHER
SYSTEM. MAJORITY OF MODELS KEEP THE FORECAST AREA DRY THROUGH THE
AFTN HOURS AND HAVE PLAYED THE FORECAST THIS WAY.

FOR SATURDAY NIGHT...DIGGING UPR LVL TROUGH ACRS THE GREAT LAKES
WILL PUSH A COLD FRONT SE INTO THE REGION. MODELS VARY ON THE
STRENGTH OF LOW LEVEL CONVERGENCE WITH THE GFS BEING WEAK AND THE
NAM BEING MORE ROBUST. THERE SHOULD BE ENOUGH DYANIMCS....I.E. LOW
LEVEL CONVERGENCE AND UPR LVL SUPPORT...TO WARRANT LIKELY POPS
ATTM. LOOKS LIKE THREAT FOR SEVERE STORMS WILL BE LIMITED DUE TO
WEAK INSTABILITY FORECAST AT THE TIME CONVECTION MOVES INTO OUR
AREA. HOWEVER...WITH PWAT VALUES RANGING FROM 1.50 TO
1.75...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORM.

AS FOR TEMPERATURES...HIGHS WILL PUSH INTO THE UPPER 80S TO AROUND
90 ON SATURDAY. LOWS SATURDAY NIGHT WILL RANGE FROM THE MID 60S
NORTH TO NEAR 70 SOUTH.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
COLD FRONT IS EXPECTED TO PUSH SOUTHEASTWARD ACROSS THE FORECAST
AREA BEGINNING SUNDAY MORNING...AND SHOULD HAVE CROSSED THE AREA IN
ENTIRETY BY SUNDAY AFTERNOON. RAIN CHANCES WILL END WITH THE PASSAGE
OF THE FRONT. RESIDUAL LOW LEVEL MOISTURE AND ASSOCIATED CLOUD
COVER...COMBINED WITH COLD AIR ADVECTION THROUGHOUT SUNDAY AFTERNOON
WILL RESULT IN TEMPERATURES STRUGGLING TO REACH THE LOWER 80S ACROSS
THE CENTRAL AND NORTHERN ZONES. LOW TO MID 80S ARE EXPECTED IN THE
SOUTHERN ZONES. HOWEVER...THESE FORECAST TEMPS MAY BE A TAD TOO HIGH
IF CLOUD COVER PERSISTS.

SURFACE RIDGE WILL DOMINATE OUR WEATHER WITH DRY CONDITIONS AND
MOSTLY CLEAR SKIES ON TAP FOR SUNDAY NIGHT THROUGH TUESDAY
AFTERNOON.

THE SURFACE RIDGE WILL SHIFT EASTWARD LATE TUESDAY AS A TROUGH
APPROACHES FROM THE NORTHWEST. SOUTHERLY FLOW WILL INCREASE MOISTURE
AND TEMPERATURES TUESDAY NIGHT INTO WEDNESDAY. MODELS ARE IN FAIR
AGREEMENT ON BRINGING UPPER LEVEL TROUGH AND CHANCES FOR
PRECIPITATION ACROSS OUR AREA SOMETIME BETWEEN EARLY WEDNESDAY
MORNING AND THURSDAY MORNING. THEREFORE...HAVE INTRODUCED SLIGHT
CHANCE POPS DURING THIS TIME PERIOD.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
WEAK SFC PRESSURE PATTERN ACROSS THE AREA TODAY WITH AN UPPER
LEVEL DISTURBANCE TRAVERSING THE LOWER OHIO VALLEY. EXTENSIVE MID LEVEL
CLOUD DECK HAS SPREAD FROM IND INTO SW OH. PRECIP OVER SOUTHERN
IND HAS BEEN WANING IN INTENSITY BUT CONTINUES TO TRACK TO THE
EAST. GIVEN THE STABILIZING EFFECT OF THE CLOUD COVER...HAVE ONLY
INCLUDED A VCSH AT CVG/LUK. MEANWHILE A WEAK BOUNDARY EXTENDS FROM
WESTERN PA TO COLUMBUS AREA DENOTED BY AGITATED CU FIELD AND
DEVELOPING TSTMS OVER EASTERN OH. STILL A BIT UNCERTAIN OF
COVERAGE FARTHER WEST...SO HAVE ONLY INCLUDED A CB AT CMH/LCK.

FOR TONIGHT...MODELS INDICATING CLEARING TREND IN THE SKIES. MODEL
MOISTURE FIELDS ARE INDICATING THE LIKELIHOOD OF SOME REDUCED VSBY.
LOW LEVEL FLOW WILL BECOME SOUTHEASTERLY...WHICH IS FAVORABLE FOR
FOG FORMATION AT LUK...SO HAVE TRENDED VSBY TO IFR THERE. HAVE
ALSO INCLUDED TEMPO IFR AT ILN SINCE IT IS ALSO FOG PRONE. LIMITED
VSBY TO MVFR ELSEWHERE.

WEAK HIGH PRESSURE WILL PROVIDE VFR CONDITIONS WITH DIURNAL CU
DURING THE DAYTIME HOURS SATURDAY.

OUTLOOK...THUNDERSTORMS POSSIBLE SATURDAY NIGHT INTO SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...LATTO
AVIATION...SNYDER
Hazardous weather outlook, Aug 19, 3:57 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
357 PM EDT FRI AUG 19 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-202000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
357 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 19, 3:57 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
357 PM EDT FRI AUG 19 2011

OHZ045-046-055-192100-
DELAWARE OH-FRANKLIN OH-UNION OH-
357 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN UNION...NORTHERN
FRANKLIN AND SOUTHERN DELAWARE COUNTIES THROUGH 500 PM EDT...

AT 353 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR US ROUTE
33 AT US ROUTE 42...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DUBLIN...POWELL...
WORTHINGTON AND UPPER ARLINGTON.

ALSO...SHAWNEE HILLS...COLUMBUS ZOO AND RIVERLEA ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 4014 8292 3999 8303 4009 8321 4011 8321
      4011 8324 4016 8333 4024 8327
Local storm report, Aug 19, 4:25 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
425 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             DUBLIN                  40.12N 83.13W
08/19/2011  U0.50 INCH       FRANKLIN           OH   PUBLIC

&&

BC
Local storm report, Aug 19, 4:28 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     FLOOD            5 NNE PLAIN CITY        40.18N 83.22W
08/19/2011                   UNION              OH   LAW ENFORCEMENT

            HIGH WATER REPORTED ON US 42 BETWEEN BELL RD AND WATKINS
            RD.

&&

KURZ
Special weather statement, Aug 19, 4:33 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EDT FRI AUG 19 2011

OHZ054-055-192115-
FRANKLIN OH-MADISON OH-
433 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MADISON AND WESTERN
FRANKLIN COUNTIES THROUGH 515 PM EDT...

AT 431 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF LAKE DARBY...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LAKE DARBY.

ALSO...NEW ROME AND LINCOLN VILLAGE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 4001 8306 3987 8317 4001 8336 4008 8331

KURZ
Local storm report, Aug 19, 5:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             CANAL WINCHESTER        39.85N 82.82W
08/19/2011  M0.50 INCH       FRANKLIN           OH   TRAINED SPOTTER

            NEAR GENDER RD AND WINCHESTER PIKE.

&&

KURZ
Special weather statement, Aug 19, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EDT FRI AUG 19 2011

OHZ055-065-192215-
FAIRFIELD OH-FRANKLIN OH-
513 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN AND
NORTHWESTERN FAIRFIELD COUNTIES THROUGH 615 PM EDT...

AT 510 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW
ROME...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GROVE CITY...BEXLEY...
PICKERINGTON...GROVEPORT AND CANAL WINCHESTER.

ALSO...NEW ROME...LINCOLN VILLAGE...MARBLE CLIFF...VALLEYVIEW...
HARRISBURG...GRANDVIEW HEIGHTS...URBANCREST AND OBETZ ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3975 8274 3978 8283 3979 8283 3980 8284
      3981 8324 3992 8325 3993 8323 3999 8325
      4003 8320 3991 8270

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 9:01 PM EDTSpecial Weather StatementILNMadison59 min
Aug 19, 2:17 PM EDTSpecial Weather StatementILNLicking28 min
Aug 19, 2:32 PM EDTSpecial Weather StatementILNDelaware28 min
Aug 19, 3:00 PM EDTSpecial Weather StatementILNFranklin45 min
Aug 19, 3:27 PM EDTAreal Flood AdvisoryILNUnion3 hr
Aug 19, 3:29 PM EDTSpecial Weather StatementILNLicking46 min
Aug 19, 3:57 PM EDTSpecial Weather StatementILNFranklin63 min
Aug 19, 4:33 PM EDTSpecial Weather StatementILNFranklin42 min
Aug 19, 4:37 PM EDTFlash Flood WarningILNDelaware, Franklin, Madison, Union113 min
Aug 18, 8:02 PM EDTSpecial Weather StatementILNOwen58 min
Aug 18, 9:55 PM EDTAreal Flood AdvisoryILNOwen2 hr
Aug 18, 10:11 PM EDTSpecial Weather StatementILNOwen64 min
Aug 18, 11:13 PM EDTFlash Flood WarningILNOwen2 hr
Aug 18, 11:39 PM EDTSpecial Weather StatementILNBracken, Robertson36 min
Aug 18, 11:47 PM EDTSpecial Weather StatementILNBoone, Kenton43 min
Aug 19, 12:01 AM EDTSpecial Weather StatementILNBracken44 min
Aug 18, 9:10 PM EDTSpecial Weather StatementILNFranklin65 min
Aug 18, 9:24 PM EDTSevere Thunderstorm WarningILNFayette37 min

Nearby

Special Weather Statements in Ohio, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.